MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HARHPGR
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/30/2026.D4 batch #: y7043u.Additional information was requested and the following was obtained: did the patient experience any adverse consequences due to this issue? no.The patient did not experience any adverse consequences.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the nose cone separated and the mount was noted to be loose.No functional testing could be performed due to the nose cone separated and no instrument could be attached to the handpiece.The instrument was disassembled to inspect internal components.The moisture indicator was positive.It is possible that the ingress of moisture affected handpiece functionality.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.
 
Event or Problem Description
It was reported that during an unknown procedure the handpiece gives a "change tool" error as if a probe were attached, even when no probe is connected.The handpiece has a counter.It does not work when different probes are tried.It has been tested with different gen11 and harmonic probes.

Brand Name
HARMONIC
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25045866
Report Number3005075853-2026-03275
Device Sequence Number18622008
Product Code LFL
UDI-Device Identifier20705036023422
UDI-Public(01)20705036023422
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K002906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHARHPGR
Device Lot NumberY7043U106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown